MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. PORTEX® BIVONA® MID-RANGE AIRE-CUF® ADULT TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD; INC. PORTEX® BIVONA® MID-RANGE AIRE-CUF® ADULT TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 750170
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
Information was received indicating that the balloon to a smiths medical portex® bivona® aire-cuf® adult tracheostomy tube would deflate.The balloon was required to be inflated every two hours with 1-2mls of air.It was reported that the patient was under ventilated for 22 hours.The cannula was reported to be changed every 15 days.There were no reported adverse effects.
 
Additional Manufacturer Narrative
One 7.0 air cuff device was returned in used condition.Using a leak test procedure, 20cc of air was applied to the device.There were no leaks detected while the entire device was manipulated.The cuff was then filled with 20cc of air and allowed to sit for 2 hours with a slight loss of volume as expected with silicone air cuff devices.The complaint stated that the balloon often deflated which is typical of air cuff devices.The direction for use states: use either minimal leak or minimal occlusive volume techniques to establish the cuff and to ensure correct inflation at regular intervals.All air device cuffs are 100% leak tested prior to packaging.This investigation did not confirm the complaint and did not reveal any intrinsic manufacturing defects with the returned device.Since no manufacturing defect was confirmed there are no corrective actions planned at this time.Smiths medical regularly analyzes complaint data and trends and will take further actions accordingly.

Brand Name
PORTEX® BIVONA® MID-RANGE AIRE-CUF® ADULT TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key7808917
Report Number3012307300-2018-03460
Device Sequence Number2076916
Product Code JOH
UDI-Device Identifier15021312006414
UDI-Public15021312006414
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K914088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number750170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2018
Supplement Date Received by Manufacturer08/30/2018
Initial Report FDA Received Date08/23/2018
Supplement Report FDA Received Date09/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age32 YR